MAUDE Adverse Event Report: ARTHREX, INC. 5.5X16MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 5.5X16MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG
Model Number 5.5X16MM PERIPHERAL SCREW, LOCKING
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 05/28/2025, a clindex notification was received indicating that a patient listed on the shoulder arthroplasty registry had experienced a deep infection.On (b)(6) 2025, the patient presented with increased swelling and aching in the operative shoulder, with symptoms reported to have begun about three to four weeks prior to the clinic visit on (b)(6) 2025.The patient was referred for synovasure testing on (b)(6) 2025, and a visit on (b)(6) 2025 confirmed the infection.A revision was subsequently performed on (b)(6) 2025.The event was indicated as unrelated to the univers revers apex implanted on (b)(6) 2024.Additional information received on 6/20/2025: during the revision surgery on (b)(6) 2025, an ar-9501-11s univers revers apex humeral stem, an ar-9502f-36cpc arthrex univers revers suture cup, an ar-9503-3639-3 univers revers modular glenoid system combo humeral insert, two ar-9563-16 univers revers modular glenoid system peripheral locking screw, an ar-9563-24 univers revers modular glenoid system peripheral locking screw, an ar-9563-32 univers revers modular glenoid system peripheral locking screw, an ar-9564-2439-lat arthrex univers revers modular glenoid system glenosphere, an ar-9580-2410-2s univers revers modular glenoid system augmented baseplate, and an ar-9582-25 modular post for augmented mgs baseplate were explanted.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0189-eu-01-eo g.Contraindications - 4.Any active infection or blood supply limitations.K warning -22.An infection in an artificial joint may lead to implant removal.The most likely cause for the reported failure can be attributed to a patient-specific event due to a deep infection, resulting in a revision/second surgery.

Brand Name
5.5X16MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22521369
Report Number1220246-2025-02907
Device Sequence Number9231500
Product Code PHX
UDI-Device Identifier00888867296800
UDI-Public(01)00888867296800(11)240612(17)290531(10)15272693
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5.5X16MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-16
Device Lot Number15272693
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown